Doctors Lounge - Fertility Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Fertility
Question: Can anesthesia delay your period?
|Spazz - Thu Jul 22, 2010 2:12 am||
About a month ago, June 22, I had my wisdom teeth removed. I had just finished my period prior to this. I was VERY stressed out about the surgery, and had been taking a weeks worth of Clyndamicin for an infection I had related to my wisdom teeth. After the surgery, I took a weeks worth of Ciprofloxacin (the first medication didn't work) and frequently took Vicodin for about a week. All that being said, I know stress can affect menstrual cycles and that certainly was very stressful for me, mentally and physically.
My period is now a week later than expected, and although I had expected some delay from all this, I'm still paranoid that I'm pregnant. My boyfriend and I had sex with a condom and we were pretty sure I was ovulating, so we tried to be careful. About a week after that, we figured I was done and had unprotected sex (pullout method), but now I'm really worried I could be pregnant.
So my question is, are the chances that I'm pregnant high, or could I perhaps be so late from all the stress I had near the beginning of the month? I've heard stories about people being as late as three weeks being put "under" for surgery, and I'm wondering if perhaps the same thing is happening to me.
|Debbie Miller, RN - Thu Jul 22, 2010 3:08 pm||
Any of life's stressors can delay your period so it is very likely the reason. If you truly are worried about pregnancy, a test can be done at about 10 days following conception, so a couple of weeks following that second encounter. It is not likely, but stranger things have happened.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.